Jump to content

cocoa: Cymbalta


cocoa

Recommended Posts

I have depression and anxiety along with neuropathic pain due cervical and lumbar degenerative disc disease. My mom brought me to a psychiatrist yesterday and I was given Cymbalta (Duloxetine) 60 mg a day.

 

I started taking it last night around 9pm but I got really scared after reading reviews for this drug. I tried to look for positive ones but there were only a few and most people hated this. Many experienced reaaally bad side effects and withdrawal symptoms so I would like to stop it as early as now. I woudnt want to take the risk and I am already considering alternative ways to fight off depression. I have taken only a single dose of 60mg and I am wondering if I it is likely that I will experience the horrible withdrawal symptoms. Thank you.

Link to comment
  • Moderator Emeritus

Hi cocoa and welcome to SA.

 

I'm really pleased that you researched and found SA.  And I applaud you on wanting to find non drug ways to overcome your depression and anxiety.  We have lots of information on this site which may be useful and helpful.

 

I'm assuming that this is your first time taking a psychiatric drug.  If this is the case then it is okay to stop this drug immediately.  You may experience some discomfort over the next few days or a bit longer but if you do hopefully they will be mild and short-lived.  Generally it is when people have been on a dose for about 1 to 2 months that people need to taper a drug because the brain adapts to getting the drug.  The explanation may help you to understand why people need to taper when they have been on the drug longer:  Brain Remodelling

 

Here is a symptom list.  If you do experience any of these, eg diarrhoea, at least you will know that is most probably caused by the drug and not let it concern you too much.  Dr Joseph Glenmullen's WD Symptoms Checklist

 

Here is a list of links to SA's topics which you might find helpful.  Claire Weekes was an Australian doctor who suffered from anxiety.  In her day it was called nervous illness.  She learnt and taught ways of coping.

  1. Acceptance
  2. Acceptance and Mindfulness
  3. Acupuncture - Posts #6 & #8 (not detox or stimulation)
  4. Claire Weekes' Method of Recovering from a Sensitized Nervous System
  5. "Change the channel" -- dealing with cognitive symptoms
  6. Change cognitive framing - Redirect - Another Way
  7. Cognitive Behavior Therapy (CBT) for anxiety, depression
  8. Cognitive Behavior Therapy lessons
  9. Guided Meditations, Calming Videos, Sleep Hypnosis
  10. Journalling - Therapeutic Writing & Health Benefits
  11. Light boxes for depression and sleep disorders
  12. Non-drug techniques to cope with emotional symptoms
  13. Yoga for calming (very simple poses can help greatly)

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy